Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
164 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for side effects of Imipramine

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3120 Questions

default
Posted on Tue, 7 Jun 2016 in Mental Health
Question: I was prescribed 10mg Imipramine a week ago and have felt awful so have stopped taking them. I had dizziness, fatigue, sweating and depressed. What should I do?
doctor
Answered by Dr. Ashok Kumar 33 minutes later
Brief Answer:
Duloxetine can be alternative option

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns. First of al your decision to stop imipramine was right as not everybody tolerates TCA group of medications and it is better to stop when there are side effects.

Secondly I feel use of duloxetine can be a better option in your case as it has similar efficacy like TCAs although side effects are much less in compare to those older drugs (imipramine)

The second option as per me is desvenlafaxine a medication which belongs to same class as Duloxetine.

In case your doctor is very keen about TCAs than I feel nortryptiline and desipramine should be used in elderly and not the imipramine.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for my future patients.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 47 minutes later
Thank you for your reply. All the drugs you mentioned are, as far as I understand, antidepressants. I am not normally depressed - far from it!
I feel that I would rather put up with the prickly skin feeling than have further medication. Do you think that the prickly sensation could be explained by my CLL history and the chemotherapy which I completed 12 months ago? I was successfully treated for the chronic lymphocytic leukemia with Bendamustine & Rituximab but only needed 3 infusions to go into remission. I have been well since until the skin sensation which started about 2 months ago.
doctor
Answered by Dr. Ashok Kumar 5 minutes later
Brief Answer:
We are not planning to use them for depression

Detailed Answer:
Hello,
Thanks for reverting back to me.

I understand all the mentioned medicine are anti depressants including imipramine but we are not going to use them as antidepressant. Alike other drugs the mentioned medications have multiple role in our body and one among them is abnormal superficial sensations over the skin or scalp.

The possibility of association between CLL and your current symptoms is quite low as most of the complications of CLL and medications tend to appear which weeks and not in years.

I hope this helps you further.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 7 minutes later
Hello
Thank you for explaining that and it is reassuring to know that it is not likely connected to the cll. I will see how I am after a few days to get the Imipramine out of my system and if necessary discuss your suggestions with my doctor.
Many thanks for your help and understanding. XXXXXXX Peace
doctor
Answered by Dr. Ashok Kumar 12 minutes later
Brief Answer:
Please close the answer if there is no follow up

Detailed Answer:
Dear Peace,
Thanks for your compliment.


Please close the answer if there is no follow up and rate the answer.

Thanks and regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Treatment/Therapy

Recent questions on  Desipramine

doctor1 MD

I have bad scaling on both legs from diabetes also itching, pain and bleeding is also a big problem,how can i treat this?

doctor1 MD

I started taking a low dose of effexor xr last week (half of a 37.5 mg capsule). It puts me lifts my mood and anxiety a little bit but seems to put...